Alert archive / Idaho / Flash Flood Warnings in 2006

Flash Flood Warning 5, NWS Pocatello, ID

October 2, 2006Bannock County, Power County, Idaho

NWS Pocatello, ID issued this flash flood warning at Oct 2, 2006, 5:43 PM MDT for Bannock County, Power County, Idaho. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 2, 2006, 5:43 PM MDT (23:43 UTC)
Expired
Oct 2, 2006, 7:45 PM MDT
In force
2 hr
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

Counties Bannock County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 27 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 11.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2006-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2006-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2763 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPIH 022345
FFWPIH
IDC005-077-030145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
543 PM MDT MON OCT 2 2006

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  THIS INCLUDES THE CITY OF POCATELLO
  NORTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO

* UNTIL 745 PM MDT

* AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. SPOTTERS
  INDICATED UPWARDS OF 0.50 INCHES OF PRECIPITATION IN 20 MINUTES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  POCATELLO...MICHAUD...FORT HALL...CHUBBUCK AND ARBON VALLEY

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 4287 11266 4278 11244 4295 11231 4302 11252

$$

HUSTON
1 follow-up statement
000 
WGUS75 KPIH 030033
FFSPIH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
631 PM MDT MON OCT 2 2006

IDC005-077-030041-
POWER ID-BANNOCK ID-
631 PM MDT MON OCT 2 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
BANNOCK AND NORTHEASTERN POWER COUNTIES...

AT 631 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT 
THE HEAVY RAINFALL WAS SUBSIDING ACROSS THE WARNED AREA.  SOME MINOR 
FLOODING MAY CONTINUE EARLY THIS EVENING...BUT THE THREAT OF SERIOUS 
FLOODING HAS ENDED. THUS...THE FLASH FLOOD WARNING IS BEING 
CANCELLED.

LAT...LON 4287 11266 4278 11244 4295 11231 4302 11252

$$

HUSTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Oct 2, 2:50 PM MDT, 2 hours 53 minutes earlier.

Area forecast discussion, Oct 2, 2:50 PM MDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
250 PM MDT MON OCT 2 2006

.DISCUSSION...FAST MOVING UPPER WAVE WILL TRACK ACROSS EASTERN ZONES
THIS EVENING AND THEN EXIT FORECAST AREA AFTER MIDNIGHT. CURRENT
RADAR SHOWING A BAND OF RAIN EXTENDING FROM IPR SOUTHWESTWARD TO
BYI. EXPECTING THIS BAND TO GRADUALLY SHIFT NORTH AND EAST FOR THIS
EVENING. NEXT UPPER LOW WILL DIG SOUTH ALONG THE WEST COAST FOR TUE
AND BRIEFLY PROVIDE IDAHO WITH DRIER WEATHER ALTHOUGH SOME SHOWERS
ARE STILL POSSIBLE ACROSS SOUTHWEST FACING SLOPES. AS THE UPPER LOW
ALONG THE WEST COAST DRIFTS INLAND....DEEP SOUTHERLY FLOW WILL
DEVELOP ACROSS REGION. BOTH THE NAM/GFS SLIDE A WAVE NORTH ACROSS
AREA FOR WED...ALTHOUGH SOME TIMING DIFFERENCES. AS A RESULT...HAVE
RAISED POPS FOR WEDNESDAY. UPPER LOW WILL MOVE TO WESTERN NV ON THU
AND IF THE NAM IS RIGHT WE COULD BE DRY SLOTTED AS DRY AIR WORKS
AROUND UPPER LOW AND INTO SOUTHERN ID. THE GFS IS ALSO SHOWING THE
DRY SLOT BUT TO A LESSER DEGREE. GIVEN THE UNCERTAINTY OF UPPER LOW
POSITION DECIDED TO KEEP LOW POPS IN FORECAST. UPPER LOW WILL EJECT
NORTHEAST INTO A OPEN WAVE FOR FRIDAY WITH 5H AXIS TRACKING ACROSS
EASTERN ID FRIDAY AFTERNOON. THE ASSOCIATED COLD FRONT WILL MOVE
THROUGH A BIT EARLIER AROUND THURSDAY NIGHT. DRIER BUT COOLER
NORTHWEST FLOW WILL PREVAIL ACROSS STATE FOR THE WEEKEND. SHARP
UPPER RIDGE FORECAST TO BUILD INTO STATE FOR MON-TUE.

WINTHER

&&

.AVIATION...AIR IS MORE STABLE THAN PREVIOUS THINKING SO HAVE
REMOVED TSRA FROM TWEB ROUTES.  WORST CIG/VSBY EXPECTED DURING THE
EVENING WHEN BRIEF SWITCH TO NORTHERLY WINDS LOWER CEILING, THEN
RADIATIONAL COOLING KEEPS THE LOW CIG AND AT LEAST OCCASIONAL POOR
VSBY.  MESSICK

&&

.FIRE WEATHER...WET PATTERN PICKS UP AGAIN ON LATE TUE NIGHT AND
WEDNESDAY.  EXPECT EXCELLENT OVERNIGHT RECOVERY WITH THE RAIN.  NO
RED FLAG ISSUES.  EVEN WINDS ARE LIGHT AND NEARLY VARIABLE WITH LOW
SLOWLY MEANDERING AROUND THE NORTHERN GREAT BASIN.  MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Oct 2, 5:29 AM MDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
529 AM MDT MON OCT 2 2006

IDZ017>025-031-032-031200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
529 AM MDT MON OCT 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Flash Flood Warnings in Idaho, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.